Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 207, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 8:38 PM CDT for Benton County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 9, 2001, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 100139 SVRBNA TNC005-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 838 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN * UNTIL 945 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF CAMDEN...NEAR BIG SANDY...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN BY 9 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. $$ 19 LAT...LON 3621 8811 3597 8811 3618 8799 3622 8807
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:25 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 9, 8:25 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT MON JUL 9 2001 00Z BNA SOUNDING SHOWED THE FOLLOWING STATS: K INDEX 42 LI -5 PWA 2.03 IN TOTAL TOTALS 48 EQUIL LVL 47.3K FT CAPE 2070 J/KG LATEST SFC ANALYSES AND THETA-E PLOTS SHOW MOST FAVORED AREA FOR OVERNIGHT THUNDERSTORMS SHOULD BE FROM AROUND DOVER...TO NEAR NASHVILLE...COLUMBIA...SHELBYVILLE AND FAYETTEVILLE. THESE AREAS ARE INVOF A SFC TROF, TIGHT MOISTURE CONVERGENCE BOUNDARY AND THETA-E MAX. WITH K-INDEX AND PWA'S SO HIGH, WILL MENTION HEAVY RAINFALL PSBL OVERNIGHT WITH THE STRONGER STORMS. EXPECT TO KEEP POPS MAINLY IN THE 40-50% RANGE TONIGHT. WILL SEND NEW ZONjE SET OUT SHORTLY. .BNA...NONE. 19
In the hours before
Local storm report, Jul 9, 3:23 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
323 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MURFREESBORO TN WIND DAMAGE
07/09/01 RUTHERFORD PUBLIC REPORTED ONE TREE
DOWN IN MURFREESBORO
HSLocal storm report, Jul 9, 4:54 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
454 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
}
0450 PM LEWISBURG TN
07/09/01 MARSHALL
BOYDLocal storm report, Jul 9, 4:57 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
457 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM LEWISBURG TN .75 INCH HAIL
07/09/01 MARSHALL
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:55 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 50 min |
| Jul 9, 8:06 PM CDT | Tornado Warning | OHX | Dickson | 39 min |
| Jul 9, 8:21 PM CDT | Tornado Warning | OHX | Cheatham | 39 min |
| Jul 9, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 51 min |
| Jul 9, 10:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.